Alert archive / Florida / Frost Advisories in 2018
Frost Advisory 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this frost advisory at Mar 9, 2018, 2:12 PM EST for 8 counties in Florida. It took effect at Mar 10, 2018, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2018, 2:12 PM EST (19:12 UTC)
- In effect from
- Mar 10, 2018, 3:00 AM EST
- Expired
- Mar 10, 2018, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476 WWUS72 KTAE 091912 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 212 PM EST Fri Mar 9 2018 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY FOR INLAND AREAS OF THE FLORIDA BIG BEND... FLZ016>019-026>029-034-101300- /O.NEW.KTAE.FR.Y.0003.180310T0800Z-180310T1300Z/ Gadsden-Leon-Inland Jefferson-Madison-Liberty-Inland Wakulla- Inland Taylor-Lafayette-Inland Dixie- Including the cities of Littman, Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, Hardin Heights, Bradfordville, Capitola, Chaires, Chaires Crossroads, Killearn Estates, Killearn Lakes, Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake, Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, Cabbage Grove, Carbur, Econfina, Fenholloway, Perry, Midway, Buckville, Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, Jonesboro, and Old Town 212 PM EST Fri Mar 9 2018 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... The National Weather Service in Tallahassee has issued a Frost Advisory, which is in effect from 3 AM to 8 AM EST Saturday. * MINIMUM TEMPERATURE...33 to 36 degrees. * IMPACTS...Sensitive early season crops and other plants could be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Godsey
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this frost advisory went out at Mar 9, 12:20 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 9, 12:20 PM EST, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1220 PM EST Fri Mar 9 2018 .AVIATION [Through 18Z Saturday]... VFR conditions expected through the period. SCT-BKN cloud deck around 15kft will move in mid morning Saturday. Winds will shift to southerly on Saturday and increase to 7-10kt. && .PREV DISCUSSION [1007 AM EST]... .NEAR TERM [Through Today]... 14 UTC surface analysis shows an area of high pressure across the region. Temperatures have warmed into the lower 50s after a chilly start with a light freeze at nearly all inland stations. So far, looks like the coldest ASOS site was Valdosta with a low of 27. For the rest of the day, expect sunny skies and temperatures warming into the mid to upper 60s. This is all handled well in the current forecast, so no adjustments planned this morning. .SHORT TERM [Tonight Through Sunday]... Quiet and dry weather during the day will way to stormy conditions Saturday night through Sunday across the region. A strengthening shortwave trough and associated surface cyclone will move into the region during this period, yielding widespread shower and thunderstorm chances. While instability and moisture will be limited with this setup, there will be plenty of shear available, as guidance has consistently indicated 50 to 60 kts of bulk shear over the past several model runs. Directional shear will likely be favorable, with forecast hodographs consistently looking favorable to support rotating updrafts. The greatest threats with this system will likely be isolated tornadoes and damaging wind gusts late Saturday into the day Sunday, particularly across the Florida Panhandle and Big Bend where dewpoints will likely reach the 60s. While confidence in severe weather potential is high tonight, there are some notable differences regarding the timing of this system exiting the region that will be discussed in the long term period below. Temperatures will quickly rebound to at or above normal values through the period, with highs in the 70s and lows generally in the 40s and 50s. .LONG TERM [Sunday Night Through Friday]... As mentioned above, there are some notable differences regarding the timing of the aforementioned system clearing the area Sunday night into Monday. The latest operational GFS continues to be more progressive with this system, quickly clearing showers and storms out of the area Sunday afternoon, whereas the ECMWF lingers rain chances into the evening and overnight hours. Nonetheless, with the severe weather threat expected during the Saturday night/Sunday daytime time frame and flooding not posing a threat, the consequences regarding rain departing the region will be non significant. A cold front will sweep through the region late Sunday into Monday, yielding dry conditions and noticeably cooler temperatures. These conditions will persist through the end of the period, as long range guidance indicates stagnant troughing over the eastern third of the CONUS through much of next week. Highs in the 60s and lows in the upper 30s/low 40s will be common. .MARINE... Northwesterly winds and elevated seas will gradually decrease through the morning before becoming southerly late this afternoon. Another round of elevated winds and seas will are expected Saturday through early Tuesday, with showers and thunderstorm chances increasing late Saturday through Sunday. .FIRE WEATHER... Hazardous fire weather conditions are not expected today as lighter winds will preclude a Red Flag warning. Relative humidities will climb above critical thresholds beginning tomorrow. .HYDROLOGY... Local rivers remain steady and below action stage. The progressive nature of this weekend's system will not pose a flooding threat across the region. General rainfall amounts up to 1 inch will be possible with this system across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 39 73 59 78 49 / 0 0 60 70 30 Panama City 51 71 64 74 51 / 0 10 60 60 20 Dothan 43 73 58 75 45 / 0 10 80 60 20 Albany 39 72 56 75 46 / 0 0 80 70 20 Valdosta 38 73 55 76 48 / 0 0 50 70 30 Cross City 37 74 57 76 52 / 0 0 40 70 30 Apalachicola 50 70 64 76 53 / 0 0 50 70 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Godsey SHORT TERM...Pullin LONG TERM...Pullin AVIATION...Godsey MARINE...Pullin FIRE WEATHER...Harrigan HYDROLOGY...Pullin
Nearby
Frost Advisories in Florida, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.